I spent 3yrs mis diagnosed. I finally have a referral to a dermatologist. They now think pyoderma gangorysm (pg). The pain is the worst in the morning. It feels like its burning, from the inside out. I know this is a condition that is approx 1 I. 100,000/ so I pray I can find people to help talk about this. Iam breaking. So done. This is horrible. Effects whole life. :(
It took many months before my wife's PG was diagnosed correctly. Pain was terrible. She has had it for 5 years now and the pain level has decreased and so have the ulcers. However her legs have been compression dressed all that time barring about 2 months over all. For 2 years she was on Morphine liquid and tablets. She is now on paracetomol and neuro pain killers. Her pain level is much reduced. At one point she was bed ridden with the pain. It is a much misunderstood disease as well as a horrible one
So sorry to hear all you are going through. One of the diagnosis that I went through was the same and it was ruled back out. I was in chronic, severe, suicidal pain that was so severe I was put in the hospital under failure to thrive... an infant syndrome. But it was true. I went from happy, teaching 1st graders one day, to hip, feet, and hand pain as well as visual pain three days later. By 4th day, I could not lift my body off the ground to exercise, could not eat, nausea, and so much more. When some of those subsided I was still left in pain. A year later it was finally diagnosed and the anger it caused me...
I had an adverse reaction to Levaquin and the dr. knew nothing about it so gave me more meds. and that is why I worsened. This is an antibiotic that many take and do not connect to their issues because it is an antibiotic. It ruined my glandual, cellular, and mitochondria. it ruined my life. My skin it blotchy and dry with these large patches from liver issues from the levaquin. My feet are peeling, my hands, and my elbows. I do not stand alone. There are millions all over the world going through the same as me. Please look in your records and be sure no where in the past were you given Cipro, Levquin, or avelox. My pharmacy records really show my diagnosis better than any dr. could have... I am not saying you absolutely have this, I just do not like to read someone like myself if there is an answer without consulting the drs. Best of luck
I'm so sorry you're going through this, I was just diagnosed within the last couple months, I've been dealing with this for over a year, I'm on massive prednisone, was on cipro as well, but there is a major interaction between those 2 drugs, I have noticed really no improvement, pain is worst in the morning, its terrible, I can't work now because of it, my prayers are with you and appreciate any feedback you may have
So sorry you're suffering like this. I really do want you to try to have some faith in the dermatologist. As a specialist, you'll be surprised at the difference in treatment you'll have, to be treated by an expert in the field. I myself have a skin disease that is as rare as yours, and I went approximately 10 years going from doctor to doctor without being diagnosed until I went to a dermatologist for something else, and at first glance she knew exactly what it was. From there it took a little while, but I'm now in complete remission. I say remission because for a lot of these dermatological diseases, there is no cure, there is simply keeping it at bay, and minimizing the number of occurrences we have.
One of five areas of treatment they use to attack my condition as well as yours is to use biologic agents. An example of that would be Humira, which was originally FDA approved to treat plaque psoriasis. They are now finding that it is helping put a lot of rare dermatological diseases into remission. They'll also probably give you antibiotics, which is standard practice, but keep in mind that long-term use of antibiotics could potentially make you immune to antibiotics should you really need them in the future for an illness. Talk to the dermatologist about it, because there are multiple families of antibiotics (penicillins, cephalosporins, etc.) and you just want to be sure that you are able to take care of yourself should the worst happen.
With your disease, a lot of what happens is similar to cellulitis, in fact they have to rule cellulitis out in order to diagnose you, so there must be an enormous amount of swelling. Because of that, they're going to give you anti-inflammatory medications. The worst part is they might try to give you steroids which will probably help you more than anything, they just suck to take because steroids in general make you retain water and feel crappy. In contrast to what you're dealing with though, it will probably be a welcome crappy LOL I think there's also the use of immunosuppressant agents, but I don't have an understanding of what those really are. I think it has to do something with your immune system working against itself, thinking that healthy organs are the enemy and attacking them, like lupus does. So, that is the final modality of treatment that I am aware of.
When you put this all together that's a lot of different things that are going to potentially give you a lot of help make you feel better. So don't lose hope yet, hang on until that dermatology appointment and, if necessary, see if there's any possible way to get a referral to a pain management specialist so you can be prescribed something for pain that is stronger than your typical over the counter medication. I wish you the best of luck. I know how isolating and depressing this is. Though we don't share the exact same disease, I know all about the pain and the scarring, and I have a lot of empathy for what you're going through. Hang in there.
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Remicade - I have been offered this drug for pyoderma gangrenosum of the leg this is a large ulcer 5
Posted 27 Jan 2010 • 4 answers
Posted 16 May 2011 • 3 answers
Pyoderma Gangrenosum - Does anyone know of any health supplements for PG and what the best treatment
Posted 22 Feb 2012 • 1 answer
Posted 17 Oct 2014 • 1 answer
Posted 17 Apr 2017 • 0 answers